Pharmacology/I am worried Doctor...
Hello Dr. Cappuccilli,
I have an important question about my health that's been bothering me for quite a while now. It's the result of a poor decision I've personally made and that I regret VERY much.
About a year and a half ago, I began obsessing about my body image (I am a male, 26 years old). I started getting into the bodybuilding community and I began using Ephedrine HCL and Caffeine to help me lose weight faster. Over the course of roughly a year, with 2 week breaks every 3 months or so, I was ingesting 24mg of ephedrine in combination with 200mg of Caffeine spaced out 3x per day every 4-6 hours (total of 72mg of ephedrine hcl per day). There was a period of time during a 2 week period where I even ingested 96mg per day spaced out throughout a day. I never went over 96mg though. I did in fact lose a lot of weight, but also experienced a lot of anxiety and paranoia as a side effect.
The good news is that I have COMPLETELY STOPPED worrying about my body image and have stuck to natural ways of losing weight. I regret using the ephedrine and caffeine, and would like to know if what I used is enough to cause some sort of permanent neurotoxicity (I really hope not, I regret this very much). Please doc, help me and hopefully I learned my lesson and will NEVER use fat loss drugs again.
Thank you very, very much for your time it means a lot to me. Enjoy your day...
Strictly speaking - ephedrine is not available as a weight loss drug - not for years. You must have been using something like Bronkaid or primatine mist tablets that are ephedrine and guaifenesin 200mg. You would have had to take caffeine separately.
The drug was removed from the supplement market.
However, it is unlikely - in my professional opinion - that the drugs have caused any long term (or transient) toxicity or side effects.
As long as you have stopped taking them I think you are good to go :)
Hope that helps.